Hail, Okfuskee
- When
- June 15, 8:30 AM CST
- Where
- Okfuskee County, Okemah
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.430, -96.300
Strong to severe thunderstorms moved into eastern Oklahoma during the early morning hours of the 15th. The strongest storms produced hail up to golfball size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms moved into eastern Oklahoma during the early morning hours of the 15th. The strongest storms produced hail up to golfball size. These storms dissipated by late morning.
Another round of strong to severe thunderstorms erupted over central Kansas during the afternoon of the 15th, as an upper level disturbance translated into the area from the west-northwest. As these storms moved southeast away from the frontal boundary on which they initiated, they organized into a line of damaging wind producing thunderstorms that moved through eastern Oklahoma during the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 15, 4:50 AM CST, 3 hours 40 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 550 AM CDT Thu Jun 15 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Ongoing convection across SW MO may continue to build southward with potential brief impacts at NW AR sites. Uncertainty increases regarding how far southward this convection will be maintained through the morning hours. Outside of this area VFR conditions will persist into the evening hours. There is higher chances for a larger storm complex late this evening and overnight with any aviation impacts most likely for NE OK and possibly far NW AR. && .PREV DISCUSSION... /Issued 359 AM CDT Thu Jun 15 2017/ DISCUSSION... Early morning water vapor imagery show a shortwave trough now entering western MN with the tail end of the impulse likely near SE Nebraska/north central KS. At the surface, the main synoptic boundary was located from northwest Oklahoma through northeast KS. Storms which formed across SE Kansas have merged with the MCS moving southeast from Kansas City and appear from long radar loops to be maintaining their westerly motion, and this suggests the bulk of this complex will remain northeast of our forecast area. We will maintain low end pops for far eastern OK/NW Arkansas just in case daytime storms can develop with residual outflow boundary. Otherwise, attention shifts to tonight and the evolution of the potential MCS. There is disagreement between the latest ECMWF and recent runs of the NAM. We prefer a blend of the NAM and 00z HRRRX. Airmass this afternoon will be weakly capped and will become very unstable with CAPE values exceeding 3000 j/kg. It will not take much to initiate storms, and it appears that there may be some mid level support /40-50kt mid level jet max entering northern CA/ arriving by mid day across central Kansas in addition to surface convergence along the existing boundary. Storms which form by mid afternoon are then likely to form a complex and move into northern portions of Oklahoma by early to mid evening. The instability will support strong to severe wind gusts as the main threat, with large hail also a concern. The mid level winds become more northwesterly with time, and a developing cold pool will support a southeast motion through Friday morning. Temperatures will recover on Friday into the 90s but likely be a bit cooler than today. Saturday looks very warm ahead of the cold front, which will arrive Sat night into Sunday. Thunderstorm chances increase late Saturday into Sunday associated with front which will bring temperatures back closer to seasonal normals to start the week. && .PRELIMINARY POINT TEMPS/POPS... TUL 96 70 93 77 / 20 60 10 10 FSM 95 72 95 75 / 20 50 20 0 MLC 94 71 93 75 / 20 50 10 0 BVO 94 68 92 73 / 20 60 10 20 FYV 90 67 88 70 / 30 50 20 10 BYV 88 67 88 71 / 30 50 20 10 MKO 94 69 90 75 / 20 50 10 10 MIO 93 66 91 74 / 20 60 20 10 F10 93 69 93 74 / 20 50 10 0 HHW 94 72 95 74 / 10 40 20 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...07
Hazardous Weather Outlook National Weather Service Tulsa OK 509 AM CDT Thu Jun 15 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 509 AM CDT Thu Jun 15 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Significant. AREA...Much of eastern Oklahoma and northwest Arkansas. ONSET...Primarily after 7 PM. AREA AT GREATEST RISK...Northeast Oklahoma. HEAVY RAIN. RISK...Limited. AREA...Primarily northeast Oklahoma. ONSET...Evening. DANGEROUS HEAT. RISK...Elevated. AREA...All eastern Oklahoma and west central Arkansas. ONSET...Afternoon. DISCUSSION... Scattered thunderstorms may continue through the morning hours across far eastern Oklahoma and western Arkansas. These storms will pose a limited potential for severe weather. Later this afternoon severe storms are expected to develop across central Kansas. These storms will increase in coverage and intensity through the evening hours and eventually merge into a large thunderstorm complex. While the exact path of the eventual storm complex is uncertain, portions of eastern Oklahoma and northwest Arkansas may be effected by its path and conditions will support damaging wind potential and locally large hail. Storms will continue into the early morning hours with a diminishing severe weather threat. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY and SATURDAY...Thunderstorm and Dangerous Heat Potential. SUNDAY...Thunderstorm Potential. MONDAY through WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorms may be ongoing early Friday morning, and remaining outflow boundaries will also serve as a focus for thunderstorms later Friday. Thunderstorm chances will continue late Saturday into Sunday as a cold front moves through the region. Ahead of the cold cold front, heat index values will rise into the upper 90 to around 105 degree range both Friday and Saturday. Drink plenty of water if you plan to be outside. weather.gov/tulsa Contains additional information.
Special Weather Statement National Weather Service Tulsa OK 656 AM CDT THU JUN 15 2017 OKZ064-066-151230- Okmulgee OK-Creek OK- 656 AM CDT THU JUN 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CREEK AND NORTHWESTERN OKMULGEE COUNTIES UNTIL 730 AM CDT... At 655 AM CDT, strong thunderstorms were located 5 miles northwest of Kellyville to 2 miles north of Slick. Movement was southeast at 20 mph. Dime size hail and winds to 40 mph will be possible with these storms. Locations in or near the path include... Sapulpa... Beggs... Kellyville... Slick... Okmulgee State Park... This includes Interstate 44 between mile markers 198 and 209. LAT...LON 3600 9611 3559 9607 3579 9628 3606 9636 TIME...MOT...LOC 1155Z 325DEG 19KT 3600 9627 3581 9625
Special Weather Statement
National Weather Service Tulsa OK
731 AM CDT THU JUN 15 2017
OKZ066-151300-
Okmulgee OK-
731 AM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OKMULGEE COUNTY UNTIL
800 AM CDT...
At 731 AM CDT, a strong thunderstorm was located 3 miles north of
Beggs, moving southeast at 30 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Okmulgee... Beggs...
Bald Hill... Preston...
Okmulgee State Park... Liberty...
LAT...LON 3586 9610 3586 9597 3571 9574 3551 9606
3575 9620 3579 9619
TIME...MOT...LOC 1231Z 318DEG 24KT 3579 9607Special Weather Statement National Weather Service Tulsa OK 735 AM CDT THU JUN 15 2017 OKZ067-070-151300- Muskogee OK-Wagoner OK- 735 AM CDT THU JUN 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WAGONER AND NORTH CENTRAL MUSKOGEE COUNTIES UNTIL 800 AM CDT... At 735 AM CDT, a strong thunderstorm was located near Tullahassee, moving southeast at 20 mph. Dime size hail will be possible with this storm. Locations in or near the path include... Muskogee... Porter... Taft... Tullahassee... Summit... LAT...LON 3580 9560 3590 9547 3577 9529 3567 9542 TIME...MOT...LOC 1235Z 312DEG 17KT 3582 9548
Special Weather Statement National Weather Service Tulsa OK 823 AM CDT THU JUN 15 2017 OKZ066-070-071-151400- Muskogee OK-Okmulgee OK-McIntosh OK- 823 AM CDT THU JUN 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCINTOSH...WESTERN MUSKOGEE AND SOUTHEASTERN OKMULGEE COUNTIES UNTIL 900 AM CDT... At 823 AM CDT, strong thunderstorms were located along a line extending from 5 miles east of Morris to 2 miles north of Schulter. Movement was southeast at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Okmulgee... Henryetta... Morris... Dewar... Schulter... Grayson... Council Hill... Hoffman... Hitchita... Eram... This includes Interstate 40 in Oklahoma between mile markers 237 and 239. LAT...LON 3553 9562 3542 9599 3558 9607 3568 9570 TIME...MOT...LOC 1323Z 335DEG 12KT 3561 9577 3555 9595
Special Weather Statement National Weather Service Tulsa OK 901 AM CDT THU JUN 15 2017 OKZ065-066-071-151430- Okmulgee OK-Okfuskee OK-McIntosh OK- 901 AM CDT THU JUN 15 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCINTOSH...SOUTHERN OKMULGEE AND EAST CENTRAL OKFUSKEE COUNTIES UNTIL 930 AM CDT... At 901 AM CDT, strong thunderstorms were located along a line extending from 5 miles west of Schulter to 4 miles southeast of Council Hill. Movement was south at 10 mph. Dime size hail will be possible with these storms. Locations in or near the path include... Henryetta... Checotah... Dewar... Schulter... Grayson... Council Hill... Rentiesville... Hoffman... Stidham... Lake Eufaula State Park... Hitchita... Bryant... Pierce... Onapa... This includes Interstate 40 in Oklahoma between mile markers 230 and 266. LAT...LON 3555 9551 3535 9545 3537 9611 3557 9614 TIME...MOT...LOC 1401Z 352DEG 8KT 3553 9605 3552 9559
Special Weather Statement
National Weather Service Tulsa OK
912 AM CDT THU JUN 15 2017
OKZ064-065-151445-
Okfuskee OK-Creek OK-
912 AM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND OKFUSKEE
COUNTIES UNTIL 945 AM CDT...
At 912 AM CDT, strong thunderstorms were located along a line
extending from 7 miles south of Stroud to 2 miles northeast of
Castle. Movement was southeast at 10 mph.
Dime size hail will be possible with these storms.
Locations in or near the path include...
Okemah... Okfuskee...
Boley... Paden...
Castle... Clearview...
Welty... Pharoah...
Mason...
This includes Interstate 40 in Oklahoma between mile markers 216 and
231.
LAT...LON 3569 9662 3559 9619 3555 9619 3555 9612
3537 9609 3541 9644 3546 9644 3546 9647
3545 9649 3544 9648 3543 9650 3543 9652
3546 9654 3544 9657 3543 9656 3542 9656
3543 9662
TIME...MOT...LOC 1412Z 316DEG 9KT 3565 9665 3550 9634The Norman radar (KTLX), 89 km away, was scanning. The volume nearest the first event began at 14:30 UTC.
19 thunderstorm wind, 2 hail. Local standard time, as filed.
Strong thunderstorm wind blew down trees.
Thunderstorm wind gusts were measured to 68 mph.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind blew down a tree.
Thunderstorm wind gusts were estimated to 65 mph on the northwest side of Owasso.
Thunderstorm wind gusts were measured to 63 mph.
The Oklahoma Mesonet station near Miami measured 58 mph thunderstorm wind gusts.
Strong thunderstorm wind blew down a tree onto a home and another tree was blown down onto a vehicle.
The Oklahoma Mesonet station near Pryor measured 59 mph thunderstorm wind gusts.
Thunderstorm wind gusts were measured to 60 mph.
Strong thunderstorm wind damaged the balcony of an apartment complex near E 61st Street and S Memorial Drive.
Strong thunderstorm wind blew down a large tree onto a home.
Strong thunderstorm wind blew down power poles on the east side of town.
Strong thunderstorm wind blew down a large tree and numerous large tree limbs.
Thunderstorm wind gusts were estimated to 60 mph.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind blew down trees along Chewey Drive by the Chewey Store.
The Oklahoma Mesonet station near Webbers Falls measured 58 mph thunderstorm wind gusts.
Strong thunderstorm wind blew down trees and power lines in Westville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 705936, 705938, 705940, 705941, 705942, 705943, 705944, 705945, 705946, 705947, 710290, 705948, 705949, 705950, 705951, 705952, 705953, 705954, 705956, 705955, 705957.